Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 237, NWS Atlanta, GA

July 2, 2015Chattahoochee County, Muscogee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 2, 2015, 2:26 PM EDT for Chattahoochee County, Muscogee County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2015, 2:26 PM EDT (18:26 UTC)
Expired
Jul 2, 2015, 3:15 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chattahoochee County, GA, Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 88 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WUUS52 KFFC 021826
SVRFFC
GAC053-215-021915-
/O.NEW.KFFC.SV.W.0237.150702T1826Z-150702T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA...
  SOUTHEASTERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA...

* UNTIL 315 PM EDT

* AT 225 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT
  BENNING/LAWSON ARMY AIR FLD...OR 9 MILES SOUTH OF COLUMBUS...MOVING
  EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CUSSETA...FORT BENNING/LAWSON ARMY AIR FLD...NORTH FORT BENNING...
  EELBECK/WEST FORT BENNING...BENNING HILLS...CHRISTOPHER...SAND
  HILL...CARTER ACRES...BENNING PARK...MANTA...BATTLE PARK...CUSTER
  ROAD TERRACE AND JAMESTOWN/SOUTH FORT BENNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3223 8492 3225 8492 3226 8489 3230 8494
      3232 8500 3235 8500 3238 8497 3239 8499
      3239 8497 3243 8497 3251 8464 3249 8464
      3249 8466 3226 8466
TIME...MOT...LOC 1825Z 259DEG 24KT 3234 8493 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
732 
WWUS52 KFFC 021841
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT THU JUL 2 2015

GAC053-215-021915-
/O.CON.KFFC.SV.W.0237.000000T0000Z-150702T1915Z/
CHATTAHOOCHEE GA-MUSCOGEE GA-
241 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CHATTAHOOCHEE AND SOUTHEASTERN MUSCOGEE COUNTIES...

AT 241 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUSSETA...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUSSETA...EELBECK/WEST FORT BENNING...CHRISTOPHER...JAMESTOWN/SOUTH
FORT BENNING AND MANTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3224 8486 3225 8489 3237 8487 3240 8486
      3251 8464 3249 8464 3249 8466 3226 8466
TIME...MOT...LOC 1841Z 259DEG 24KT 3236 8480 

HAIL...<.75IN
WIND...60MPH
 
$$
518 
WWUS52 KFFC 021905
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT THU JUL 2 2015

GAC053-215-021915-
/O.EXP.KFFC.SV.W.0237.000000T0000Z-150702T1915Z/
CHATTAHOOCHEE GA-MUSCOGEE GA-
305 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR CHATTAHOOCHEE AND SOUTHEASTERN
MUSCOGEE COUNTIES WILL EXPIRE AT 315 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3224 8486 3225 8489 3237 8487 3240 8486
      3251 8464 3249 8464 3249 8466 3226 8466
TIME...MOT...LOC 1901Z 259DEG 24KT 3236 8480 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:50 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 2, 1:50 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 PM EDT THU JUL 2 2015

.PREV DISCUSSION... /ISSUED 1042 AM EDT THU JUL 2 2015/

UPDATE...
RELATIVELY INACTIVE SO FAR THIS MORNING...BUT ISOLATED SHOWERS
HAVE BEGUN TO POP UP ACROSS NORTH GEORGIA. EXPECT THIS TREND TO
CONTINUE WITH COVERAGE AND INTENSITY INCREASING MIDDAY INTO THE
AFTERNOON. FORECAST REMAINS REPRESENTATIVE...SO NO MAJOR CHANGES
EXPECTED ATTM.

PREV DISCUSSION... /ISSUED 730 AM EDT THU JUL 2 2015/

PREV DISCUSSION... /ISSUED 352 AM EDT THU JUL 2 2015/

SHORT TERM /TODAY THROUGH FRIDAY/...
SHORT TERM PERIOD CONTINUES TO BE MARKED BY ACTIVE PATTERN AS A
SERIES OF UPPER LEVEL DISTURBANCES IN A DIRTY NORTHWEST FLOW FUNNEL
INTO THE SOUTHEAST. THE INTERACTION OF THESE DISTURBANCES WITH A
MOIST...UNSTABLE ATMOSPHERE WILL CONTINUE TO PRODUCE WIDESPREAD
SHOWERS AND THUNDERSTORMS. HI-RES SHORT TERM MODELS CONTINUE TO HAVE
DIFFICULTY RESOLVING CONVECTION TRENDS...WITH NONE OF THE MODELS
REALLY HAVING A GOOD HANDLE ON THE SITUATION. EXPECT BEST COVERAGE
AND HIGHEST SEVERE POTENTIAL TO BE THIS AFTERNOON AND EVENING...AND
GENERALLY NORTH OF A LA GRANGE TO MACON TO SWAINSBORO LINE.
HOWEVER...ISOLATED SEVERE STORMS ARE STILL POSSIBLE OUTSIDE OF THIS
AREA.

THE MAIN THREATS CONTINUE TO BE STRONG...DAMAGING WINDS AND FREQUENT
LIGHTNING. HAIL UP TO 1 INCH IS ALSO POSSIBLE. ANOMALOUS MODELED
PRECIPITABLE WATER VALUES CONTINUE TO SUGGEST THAT LOCALLY HEAVY
RAINFALL MAY POSE A FLASH FLOOD RISK...PARTICULARLY OF LOW LYING AND
FLOOD PRONE AREAS. SPC DOES HAVE MUCH OF NORTH AND CENTRAL GEORGIA
IN A MARGINAL RISK FOR SEVERE STORMS FOR TODAY...WITH A SMALL SLIVER
OF NORTHWEST GEORGIA IN THE HIGHER SLIGHT RISK AREA.

ON A SIDE NOTE...NCAR ENSEMBLE FORECAST 1 KM REFLECTIVITY SEEMED TO
DO WELL WITH OVERALL CONVECTION TRENDS WEDNESDAY AND WEDNESDAY
NIGHT. THE 00Z RUN SEEMS TO PARALLEL CURRENT FORECAST THINKING WITH
BEST POPS STAYING ACROSS THE FAR NORTHERN ZONES. HAVE UNDER-UTILIZED
THIS PRODUCT IN THE PAST AND CAN NOT SPEAK TO ITS OVERALL SKILL IN
THIS ENVIRONMENT YET.

STORMS ARE EXPECTED TO DIMINISH SOMEWHAT OVERNIGHT...AND HAVE SCALED
BACK DAYTIME/EVENING LIKELY POPS TO LIKELY IN THE FAR NORTH...AND
THEN JUST GOOD CHANCE EARLY FRIDAY MORNING. ACTIVE PATTERN CONTINUES
FRIDAY...THOUGH STORM COVERAGE SEEMS LESS IMPRESSIVE AS OF NOW. HAVE
OPTED TO CONTINUE WITH SLIGHTLY LESS POPS FOR FRIDAY...BUT STILL IN
THE GOOD CHANCE TO LIKELY CATEGORIES.

OVERALL...NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE SHORT
TERM...AND HAVE GONE WITH A BLEND OF GUIDANCE FOR BOTH HIGHS AND
LOWS.

31

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIODS. THE MID AND
LONG RANGE MODELS CONTINUE TO SHOW AN ACTIVE PATTERN THROUGH THE
WEEKEND AS DISTURBANCES MOVE THROUGH THE BASE OF A LONG WAVE
TROUGH PARKED OVER THE AREA. MODERATE CAPE VALUES OF 2000-2500
J/KG CONTINUE TO SUPPORT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING OVER THE WEEKEND... AND
WITH ADDED FORCING FROM OUTFLOWS AND UPPER DISTURBANCES... A FEW
SEVERE STORMS CANNOT BE RULED OUT. HOWEVER... DEEP LAYER SHEAR
VALUES OF 15-20KTS REMAIN RATHER MODEST... SUGGESTING MOST STORMS
SHOULD HOLD BELOW SEVERE LIMITS FOR THE MOST PART. THE BEST CHANCE
FOR A FEW STRONG TO SEVERE STORMS WILL BE FROM MID AFTERNOON
THROUGH EARLY EVENING WHEN CAPE AND SHEAR VALUES ARE EXPECTED TO
PEEK. ISOLATED TO SCATTERED CONVECTION WILL LIKELY LINGER
OVERNIGHT AS DISTURBANCES CONTINUE TO TRAVERSE THE AREA... BUT ANY
STRONG TO SEVERE STORM THREAT SHOULD END BY MID TO LATE EVENING
WITH LOSS OF DAYTIME HEATING.

BOTH GFS AND ECMWF ARE SHOWING THE UPPER TROUGH WEAKENING AND
SHEARING EASTWARD BY MONDAY... WITH WEAK RIDGING POSSIBLY
SETTLING OVER THE DEEP SOUTH FOR MONDAY THROUGH WEDNESDAY. WILL
REMAIN OPTIMISTIC... AND JUST SHOW A LOW CHANCE OF POPS EACH DAY
AS THE TYPICAL SUMMERTIME ISOLATED TO LOW SCATTERED COVERAGE OF
AFTERNOON STORMS ARE STILL EXPECTED.

39

&&

.AVIATION...
18Z UPDATE...
GENERALLY VFR CONDITIONS EXPECTED THROUGH THIS EVENING WITH SOME
MVFR CONDITIONS POSSIBLE BY EARLY FRIDAY MORNING. VRB WINDS WITH
GUSTS TO 25 KTS POSSIBLE IN ANY SCATTERED CONVECTION THAT AFFECTS
THE AIRFIELD THIS AFTERNOON THROUGH THE EVENING. WINDS WILL BE
8-10 KTS THIS AFTERNOON WITH SLIGHTLY HIGHER GUSTS. ADDITIONAL
CHANCES FOR CONVECTION WILL RETURN FRIDAY...ESPECIALLY DURING THE
AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE IS MEDIUM TO HIGH ON ALL ELEMENTS.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          86  69  87  70 /  60  40  50  40
ATLANTA         85  70  85  71 /  60  50  50  40
BLAIRSVILLE     78  66  78  64 /  80  70  60  60
CARTERSVILLE    84  70  84  68 /  70  70  60  50
COLUMBUS        88  73  91  72 /  60  30  40  40
GAINESVILLE     82  68  83  69 /  60  60  60  40
MACON           89  72  90  71 /  50  30  40  40
ROME            84  70  85  69 /  70  70  60  50
PEACHTREE CITY  86  70  86  70 /  60  50  50  40
VIDALIA         92  74  92  73 /  40  30  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
AVIATION...RW
Hazardous weather outlook, Jul 2, 12:00 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT THU JUL 2 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1200 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED THUNDERSTORMS EXPECTED AGAIN TODAY...
...A FEW SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...

THE MAIN THREATS WILL BE STRONG TO DAMAGING WINDS... FREQUENT
LIGHTNING AND POSSIBLY HAIL UP TO 1 INCH. ABUNDANT MOISTURE WILL
RESULT IN LOCALLY HEAVY RAINFALL THAT COULD CAUSE FLOODING ALONG
LOW LYING AND POOR DRAINAGE AREAS.

DISCUSSION...

A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A MOIST AND
UNSTABLE AIR MASS TO PRODUCE SCATTERED THUNDERSTORMS AGAIN TODAY.
A FEW OF THESE STORMS COULD BECOME SEVERE... ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR SEVERE
STORMS WILL BE MAINLY NORTH OF A LA GRANGE TO MACON TO SWAINSBORO
LINE. HOWEVER... AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
ANYWHERE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN UPPER TROUGH WITH DISTURBANCES MOVING THROUGH THE FLOW WILL
INCREASE THE CHANCES FOR UNSETTLED WEATHER THROUGH THE WEEKEND.
THE GREATEST RISK FOR THUNDERSTORMS WILL BE FRIDAY THROUGH
SUNDAY DURING THE AFTERNOON AND EVENING HOURS... AND A FEW OF
THESE STORMS COULD BECOME SEVERE. THE UPPER TROUGH IS EXPECTED TO
WEAKEN AND DRIFT EAST BY MONDAY. HOWEVER... A LOW CHANCE OF
AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
FIRST HALF OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 2, 1:47 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT THU JUL 2 2015

GAZ001>005-012-021830-
MURRAY GA-DADE GA-GORDON GA-CATOOSA GA-WHITFIELD GA-WALKER GA-
147 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...DADE...GORDON...
CATOOSA...WHITFIELD AND WALKER COUNTIES UNTIL 230 PM EDT...

AT 146 PM EDT...A STRONG THUNDERSTORM WAS REPORTED NEAR IDER...OR 10
MILES SOUTHWEST OF TRENTON...MOVING EAST AT 40 MPH. ADDITIONAL
STRONG THUNDERSTORMS EXTEND EAST ACROSS WALKER AND SOUTHERN
WHITFIELD COUNTY.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...CALHOUN...LAFAYETTE...CHATSWORTH...RESACA...LA FAYETTE...
RISING FAWN...NAOMI...NORTH GEORGIA SPEEDWAY...SUTTLES MILL...
NICKELSVILLE...NOBLE...COOPER HEIGHTS...RAMHURST...ROCKY FACE...WOOD
STATION...AUDUBON...REDBUD...SUGAR VALLEY AND FORT MOUNTAIN STATE
PARK.

LAT...LON 3480 8463 3475 8464 3473 8466 3467 8465
      3451 8468 3456 8506 3459 8507 3459 8526
      3463 8553 3483 8558
TIME...MOT...LOC 1746Z 275DEG 63KT 3475 8562

DJN
Special weather statement, Jul 2, 1:48 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 PM EDT THU JUL 2 2015

GAZ023>025-021830-
BANKS GA-JACKSON GA-HALL GA-
148 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR BANKS...JACKSON AND HALL COUNTIES
UNTIL 230 PM EDT...

AT 148 PM EDT...A STRONG THUNDERSTORM WAS REPORTED OVER GILLSVILLE...
OR 8 MILES WEST OF HOMER...MOVING EAST AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COMMERCE...HOMER...LULA...MAYSVILLE...GILLSVILLE...RAOUL...PINEFIELD
CROSSROADS...HOLLINGSWORTH AND BANKS CROSSING.

LAT...LON 3446 8340 3442 8338 3432 8339 3428 8335
      3423 8335 3420 8338 3425 8372 3443 8372
      3444 8362 3443 8361 3445 8360 3447 8342
TIME...MOT...LOC 1748Z 270DEG 17KT 3435 8364
Special weather statement, Jul 2, 1:53 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EDT THU JUL 2 2015

GAZ025-027-036-038-021830-
MADISON GA-OGLETHORPE GA-CLARKE GA-JACKSON GA-
153 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...OGLETHORPE...CLARKE AND
JACKSON COUNTIES UNTIL 230 PM EDT...

AT 153 PM EDT...A STRONG THUNDERSTORM WAS REPORTED NEAR NICHOLSON...
OR 8 MILES WEST OF DANIELSVILLE...MOVING EAST AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH...UP TO PENNY SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COMMERCE...DANIELSVILLE...NICHOLSON...WINTERVILLE...COLBERT...ILA...
HULL...ATHENS-CLARKE COUNTY (BALANCE)...SMITHONIA...NEESE...DIAMOND
HILL AND POCATALIGO.

LAT...LON 3400 8312 3396 8328 3413 8352 3420 8345
      3421 8342 3420 8340 3421 8337 3424 8334
      3425 8331
TIME...MOT...LOC 1753Z 270DEG 16KT 3411 8336
Special weather statement, Jul 2, 2:03 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
203 PM EDT THU JUL 2 2015

GAZ091-102-103-021830-
WEBSTER GA-MARION GA-STEWART GA-
203 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...MARION AND STEWART
COUNTIES UNTIL 230 PM EDT...

AT 203 PM EDT...A STRONG THUNDERSTORM WAS REPORTED OVER RICHLAND...OR
NEAR LUMPKIN...MOVING EAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH AND PEA SIZED HAIL.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...PRESTON...RICHLAND...WESTON...SEMINOLE...BROOKLYN...
DRANEVILLE...CHURCH HILL...WESTVILLE...KIMBROUGH...CENTERPOINT...
LEVERETTS...DUMAS AND CHAMBLISS.

LAT...LON 3198 8480 3216 8480 3224 8441 3223 8441
      3223 8443 3220 8443 3219 8442 3218 8442
      3217 8443 3204 8443 3204 8444 3193 8444
      3192 8446 3192 8455
TIME...MOT...LOC 1803Z 270DEG 28KT 3207 8471
Special weather statement, Jul 2, 2:14 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
214 PM EDT THU JUL 2 2015

GAZ015-016-023-021845-
LUMPKIN GA-WHITE GA-HALL GA-
214 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR LUMPKIN...WHITE AND HALL COUNTIES
UNTIL 245 PM EDT...

AT 214 PM EDT...A STRONG THUNDERSTORM WAS REPORTED NEAR CLEVELAND...
MOVING SOUTHEAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAHLONEGA...CLEVELAND...LULA...CLERMONT...QUALATCHEE LAKE...MOSSY
CREEK...GARLAND...LEAF AND CAMP COLEMAN LAKE.

LAT...LON 3464 8365 3462 8364 3458 8364 3455 8362
      3453 8363 3451 8367 3443 8362 3442 8362
      3441 8365 3439 8366 3434 8374 3453 8407
      3467 8387
TIME...MOT...LOC 1814Z 297DEG 26KT 3456 8384

DJN
Special weather statement, Jul 2, 2:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT THU JUL 2 2015

GAZ002-004-005-007-012>014-019-021900-
GILMER GA-MURRAY GA-GORDON GA-DAWSON GA-WHITFIELD GA-PICKENS GA-
WALKER GA-FLOYD GA-
220 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...MURRAY...GORDON...
DAWSON...WHITFIELD...PICKENS...WALKER AND FLOYD COUNTIES UNTIL 300 PM
EDT...

AT 219 PM EDT...A STRONG THUNDERSTORM WAS REPORTED NEAR RESACA...OR
7 MILES NORTHWEST OF CALHOUN...MOVING EAST AT 20 MPH. ADDITIONAL
STRONG THUNDERSTORMS EXIST ACROSS SOUTHERN GILMER AND NORTHERN
DAWSON COUNTIES...MOVING EAST-SOUTHEAST.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CALHOUN...JASPER...RESACA...TALKING ROCK...FAIRMOUNT...RANGER...
AMICALOLA FALLS STATE PARK...NICKELSVILLE...HINTON...TALONA...
BLAINE...LEN FOOTE HIKE INN...FAUSETT LAKE...AUDUBON...REDBUD...SUGAR
VALLEY...LAKE TAMARACK...JUNO...ROUNDTOP AND TATE.

LAT...LON 3462 8420 3454 8419 3437 8414 3452 8513
      3470 8509
TIME...MOT...LOC 1819Z 278DEG 19KT 3460 8502

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:11 PM EDTSpecial Weather StatementFFCLaurens64 min
Jul 1, 8:23 PM EDTSevere Thunderstorm WarningFFCLaurens52 min
Jul 1, 8:30 PM EDTSpecial Weather StatementFFCGlascock, Warren30 min
Jul 1, 8:56 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Treutlen64 min
Jul 2, 12:28 PM EDTSpecial Weather StatementFFCFannin32 min
Jul 2, 12:35 PM EDTSpecial Weather StatementFFCCatoosa, Dade25 min
Jul 2, 12:58 PM EDTSpecial Weather StatementFFCFannin32 min
Jul 2, 1:00 PM EDTSpecial Weather StatementFFCDade30 min
Jul 2, 1:05 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker25 min
Jul 2, 1:25 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield23 min
Jul 2, 1:39 PM EDTSpecial Weather StatementFFCMadison36 min
Jul 2, 1:47 PM EDTSpecial Weather StatementFFCMurray, Walker, Whitfield43 min
Jul 2, 1:48 PM EDTSpecial Weather StatementFFCBanks42 min
Jul 2, 1:53 PM EDTSpecial Weather StatementFFCMadison37 min
Jul 2, 2:03 PM EDTSpecial Weather StatementFFCWebster27 min
Jul 2, 2:14 PM EDTSpecial Weather StatementFFCLumpkin, White31 min
Jul 2, 2:20 PM EDTSpecial Weather StatementFFCDawson, Gordon, Pickens40 min
Jul 2, 2:27 PM EDTSpecial Weather StatementFFCWalker33 min
Jul 2, 2:36 PM EDTSpecial Weather StatementFFCStewart24 min
Jul 2, 2:38 PM EDTSpecial Weather StatementFFCOglethorpe52 min
Jul 2, 2:44 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon31 min
Jul 2, 2:49 PM EDTSpecial Weather StatementFFCMarion, Schley41 min
Jul 2, 2:55 PM EDTSpecial Weather StatementFFCCherokee35 min
Jul 2, 3:01 PM EDTSpecial Weather StatementFFCWalker44 min
Jul 2, 3:08 PM EDTSpecial Weather StatementFFCWebster37 min
Jul 2, 3:10 PM EDTSpecial Weather StatementFFCGreene35 min
Jul 2, 3:12 PM EDTSpecial Weather StatementFFCChattooga, Gordon33 min
Jul 2, 3:16 PM EDTSpecial Weather StatementFFCWilkes29 min
Jul 2, 3:18 PM EDTSpecial Weather StatementFFCHall, Jackson27 min
Jul 2, 3:19 PM EDTSpecial Weather StatementFFCBleckley, Pulaski26 min
Jul 2, 3:25 PM EDTSpecial Weather StatementFFCMacon, Taylor35 min
Jul 2, 3:26 PM EDTSpecial Weather StatementFFCCrisp34 min
Jul 2, 3:28 PM EDTSpecial Weather StatementFFCJohnson32 min
Jul 2, 3:39 PM EDTSpecial Weather StatementFFCClarke, Jackson36 min
Jul 2, 3:45 PM EDTSpecial Weather StatementFFCWilcox30 min
Jul 2, 3:52 PM EDTSpecial Weather StatementFFCDodge23 min
Jul 2, 3:53 PM EDTSpecial Weather StatementFFCForsyth37 min
Jul 2, 3:56 PM EDTSpecial Weather StatementFFCHouston, Peach34 min
Jul 2, 3:58 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe32 min
Jul 2, 4:05 PM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oglethorpe25 min
Jul 2, 4:06 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wheeler39 min
Jul 2, 4:10 PM EDTSpecial Weather StatementFFCJefferson35 min
Jul 2, 4:15 PM EDTSpecial Weather StatementFFCBarrow30 min
Jul 2, 4:16 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs29 min
Jul 2, 4:22 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Houston, Laurens, Twiggs, Wilkinson53 min
Jul 2, 4:31 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes29 min
Jul 2, 4:40 PM EDTSpecial Weather StatementFFCJohnson50 min
Jul 2, 4:42 PM EDTSpecial Weather StatementFFCOconee, Walton33 min
Jul 2, 4:48 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler57 min
Jul 2, 5:08 PM EDTSevere Thunderstorm WarningFFCBleckley, Johnson, Laurens, Twiggs, Washington, Wilkinson52 min
Jul 2, 5:10 PM EDTSpecial Weather StatementFFCEmanuel35 min
Jul 2, 5:12 PM EDTSpecial Weather StatementFFCWarren33 min
Jul 2, 5:22 PM EDTSpecial Weather StatementFFCGreene23 min
Jul 2, 5:33 PM EDTSpecial Weather StatementFFCJohnson27 min
Jul 2, 5:40 PM EDTSpecial Weather StatementFFCBaldwin35 min
Jul 2, 5:43 PM EDTSpecial Weather StatementFFCWarren32 min
Jul 2, 5:45 PM EDTSpecial Weather StatementFFCToombs30 min
Jul 2, 6:16 PM EDTSpecial Weather StatementFFCJefferson29 min
Jul 2, 6:20 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.